MAUDE Adverse Event Report: BECTON DICKINSON BD¿ NESTABLE SHARPS COLLECTOR; SHARPS CONTAINER

BECTON DICKINSON BD¿ NESTABLE SHARPS COLLECTOR; SHARPS CONTAINER
Model Number 305487
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the customer received a dirty needle stick injury from a used sharp protruding through the bd¿ nestable sharps collector wall when disposing of the container.The following information was provided by the initial reporter, translated from japanese: "the customer's verbatim report is as follows: the customer got injured with the needle tip coming out through the container when disposing the sharps collector after autoclave.".
 
Additional Manufacturer Narrative
H6: investigation summary no product was returned by the customer.Photos representation was provided for the complaint.A device history review could not be completed as no batch number was provided.Root cause: based on information provided by user (no physical samples), the root cause can¿t be determined, according to our process and non-conforming material system records, this kind of failure has not been detected on manufacturing process throughout last twelve months.Based on this investigation, there is not enough information provided from customer like a lot number or physical sample to determine the root cause of this issue, with available information.
 
Event or Problem Description

Brand Name
BD¿ NESTABLE SHARPS COLLECTOR
Common Device Name
SHARPS CONTAINER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16747659
Report Number2243072-2023-00622
Device Sequence Number8555991
Product Code MMK
UDI-Device Identifier00382903054879
UDI-Public00382903054879
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305487
Device Catalogue Number305487
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown